Alert archive / South Dakota / Wind Advisories in 2012
Wind Advisory 30, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind advisory at Dec 9, 2012, 3:33 AM CST for Turner County, Yankton County, South Dakota. It took effect at Dec 9, 2012, 8:00 AM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2012, 3:33 AM CST (09:33 UTC)
- In effect from
- Dec 9, 2012, 8:00 AM CST
- Expired
- Dec 9, 2012, 9:00 PM CST
- In force
- 13 hr
- Issued by
- NWS Sioux Falls, SD
Counties Turner County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 65 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
414 WWUS73 KFSD 090933 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 333 AM CST SUN DEC 9 2012 .NORTHWEST WINDS BEHIND A STRONG COLD FRONT WILL SPREAD OVER THE AREA THIS MORNING. THE WINDS WILL AVERAGE 25 TO 35 MPH...WITH GUSTS TO 45 MPH IN SOME PLACES. WINDS WILL DECREASE SLOWLY THIS EVENING ...THEN MORE RAPIDLY LATE TONIGHT. SDZ066-069-091745- /O.CAN.KFSD.WI.Y.0029.000000T0000Z-121209T2300Z/ /O.NEW.KFSD.WI.Y.0030.121209T1400Z-121210T0100Z/ TURNER-YANKTON- INCLUDING THE CITIES OF...PARKER...CENTERVILLE...MARION... VIBORG...HURLEY...CHANCELLOR...YANKTON 333 AM CST SUN DEC 9 2012 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM CST THIS EVENING. * TIMING...STRONG NORTHWEST WINDS WILL REACH ADVISORY LEVELS AROUND DAYBREAK...AND BEGIN TO DECREASE AN HOUR OR TWO AFTER SUNSET. * WEATHER CONDITIONS...NORTHWEST WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS TO 45 MPH. A FEW GUSTS AS HIGH AS 50 MPH ARE POSSIBLE IN THE LATE MORNING TO MID AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ067-070-071- 091745- /O.EXT.KFSD.WI.Y.0029.121209T1400Z-121210T0100Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-LINCOLN-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...CANTON...LENNOX...TEA...HARRISBURG... VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 333 AM CST SUN DEC 9 2012 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 7 PM CST THIS EVENING... * TIMING...STRONG NORTHWEST WINDS WILL REACH ADVISORY LEVELS AROUND DAYBREAK...AND BEGIN TO DECREASE AN HOUR OR TWO AFTER SUNSET. * WEATHER CONDITIONS...NORTHWEST WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ SDZ050-063>065-068-091745- /O.CON.KFSD.WI.Y.0029.000000T0000Z-121209T2300Z/ GREGORY-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME- INCLUDING THE CITIES OF...GREGORY...BURKE...WAGNER...PLATTE... LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...PARKSTON... FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR 333 AM CST SUN DEC 9 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH MOST OF TODAY...THEN BEGIN TO DECREASE SLOWLY AROUND SUNSET. * WEATHER CONDITIONS...NORTHWEST WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS TO 45 MPH. A FEW GUSTS AS HIGH AS 50 MPH ARE POSSIBLE IN THE LATE MORNING TO MID AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
3 follow-up statements
216 WWUS73 KFSD 091636 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1036 AM CST SUN DEC 9 2012 .NORTHWEST WINDS BEHIND A STRONG COLD FRONT WILL SPREAD OVER THE AREA THIS MORNING. THE WINDS WILL AVERAGE 25 TO 35 MPH...WITH GUSTS TO 45 MPH IN SOME PLACES. WINDS WILL DECREASE SLOWLY THIS EVENING ...THEN MORE RAPIDLY LATE TONIGHT. SDZ050-063>065-091745- /O.CAN.KFSD.WI.Y.0029.000000T0000Z-121209T2300Z/ GREGORY-CHARLES MIX-DOUGLAS-HUTCHINSON- INCLUDING THE CITIES OF...GREGORY...BURKE...WAGNER...PLATTE... LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...PARKSTON... FREEMAN...MENNO...TRIPP 1036 AM CST SUN DEC 9 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WIND ADVISORY. LOW VISIBILITIES CAUSED BY BLOWING SNOW HAS CAUSED BLIZZARD CONDITIONS IN THIS AREA. SO VERY STRONG WINDS WILL CONTINUE BUT WILL BE COUPLED WITH VERY LOW VISIBILITIES. $$ SDZ066-069-100045- /O.CON.KFSD.WI.Y.0030.000000T0000Z-121210T0100Z/ TURNER-YANKTON- INCLUDING THE CITIES OF...PARKER...CENTERVILLE...MARION... VIBORG...HURLEY...CHANCELLOR...YANKTON 1036 AM CST SUN DEC 9 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... * TIMING...STRONG NORTHWEST WINDS WILL REACH ADVISORY LEVELS AROUND DAYBREAK...AND BEGIN TO DECREASE AN HOUR OR TWO AFTER SUNSET. * WEATHER CONDITIONS...NORTHWEST WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS TO 45 MPH. A FEW GUSTS AS HIGH AS 50 MPH ARE POSSIBLE IN THE LATE MORNING TO MID AFTERNOON. SOME PATCHY BLOWING SNOW WILL ALSO BE POSSIBLE...BUT VISIBILITIES SHOULD MAINLY BE A MILE OR MORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ SDZ068-092300- /O.CON.KFSD.WI.Y.0029.000000T0000Z-121209T2300Z/ BON HOMME- INCLUDING THE CITIES OF...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR 1036 AM CST SUN DEC 9 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH MOST OF TODAY...THEN BEGIN TO DECREASE SLOWLY AROUND SUNSET. * WEATHER CONDITIONS...NORTHWEST WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS TO 45 MPH. A FEW GUSTS AS HIGH AS 50 MPH ARE POSSIBLE IN THE LATE MORNING TO MID AFTERNOON. SOME PATCHY BLOWING SNOW WILL ALSO BE POSSIBLE...BUT VISIBILITIES SHOULD MAINLY BE A MILE OR MORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ067-070-071- 100045- /O.CON.KFSD.WI.Y.0029.000000T0000Z-121210T0100Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-LINCOLN-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...CANTON...LENNOX...TEA...HARRISBURG... VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 1036 AM CST SUN DEC 9 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... * TIMING...STRONG NORTHWEST WINDS WILL REACH ADVISORY LEVELS AROUND DAYBREAK...AND BEGIN TO DECREASE AN HOUR OR TWO AFTER SUNSET. * WEATHER CONDITIONS...NORTHWEST WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
712 WWUS73 KFSD 092138 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 338 PM CST SUN DEC 9 2012 .STRONG NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH EARLY EVENING. WINDS WILL SLOWLY DECREASE THIS EVENING...THEN MORE RAPIDLY AFTER MIDNIGHT. IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ067-068-070-071- 100300- /O.EXT.KFSD.WI.Y.0029.000000T0000Z-121210T0300Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-LINCOLN-BON HOMME-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...CANTON...LENNOX...TEA...HARRISBURG...TYNDALL... SCOTLAND...SPRINGFIELD...AVON...TABOR...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 338 PM CST SUN DEC 9 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...STRONG NORTHWEST WINDS WILL BEGIN TO DECREASE AN HOUR OR TWO AFTER SUNSET....AND GRADUALLY DECREASE THROUGH THE OVERNIGHT. * WEATHER CONDITIONS...NORTHWEST WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ SDZ066-069-100300- /O.EXT.KFSD.WI.Y.0030.000000T0000Z-121210T0300Z/ TURNER-YANKTON- INCLUDING THE CITIES OF...PARKER...CENTERVILLE...MARION... VIBORG...HURLEY...CHANCELLOR...YANKTON 338 PM CST SUN DEC 9 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...STRONG NORTHWEST WINDS WILL BEGIN TO DECREASE AN HOUR OR TWO AFTER SUNSET. * WEATHER CONDITIONS...NORTHWEST WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS TO 45 MPH. SOME PATCHY BLOWING SNOW WILL ALSO BE POSSIBLE...BUT VISIBILITIES SHOULD MAINLY BE A MILE OR MORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
682 WWUS73 KFSD 100303 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 903 PM CST SUN DEC 9 2012 IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ067-068-070-071- 100415- /O.EXP.KFSD.WI.Y.0029.000000T0000Z-121210T0300Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-LINCOLN-BON HOMME-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...CANTON...LENNOX...TEA...HARRISBURG...TYNDALL... SCOTLAND...SPRINGFIELD...AVON...TABOR...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 903 PM CST SUN DEC 9 2012 ...WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... WHILE NORTHWEST WINDS ARE GRADUALLY DECREASING ACROSS THE AREA...WINDS WILL BE SLOW TO DECREASE. THIS MAY LEAD TO PATCHY BLOWING SNOW IN AREAS WITH SNOW COVER THROUGH MIDNIGHT. $$ SDZ066-069-100415- /O.EXP.KFSD.WI.Y.0030.000000T0000Z-121210T0300Z/ TURNER-YANKTON- INCLUDING THE CITIES OF...PARKER...CENTERVILLE...MARION... VIBORG...HURLEY...CHANCELLOR...YANKTON 903 PM CST SUN DEC 9 2012 ...WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... WHILE NORTHWEST WINDS ARE GRADUALLY DECREASING ACROSS THE AREA...WINDS WILL BE SLOW TO DECREASE. THIS MAY LEAD TO PATCHY BLOWING SNOW IN AREAS WITH SNOW COVER THROUGH MIDNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Dec 8, 10:35 PM CST, 4 hours 58 minutes earlier.
Area forecast discussion, Dec 8, 10:35 PM CST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1035 PM CST SAT DEC 8 2012
.DISCUSSION...
WARM AIR ADVECTION BAND CURRENTLY PIVOTING THROUGH THE AREA.
HEAVIEST SNOWFALL IS ACROSS THE NORTHERN EDGE OF THE FORECAST
AREA...WITH DECREASING AMOUNTS TO THE SOUTH TOWARDS THE I-90
CORRIDOR. MESSY PATTERN WITH SEVERAL AREAS OF LIFT MOVING THROUGH
THE AREA...BUT THE GENERAL TREND WILL BE TO FOCUS ALONG AND EAST O
I-29 AFTER MIDNIGHT. POLAR FRONT STILL LOOKS TO ARRIVE AROUND 09Z IN
WESTERN CWA...SHIFTING EAST THROUGH THE EARLY MORNING HOURS ON
SUNDAY. WINDS LOOK TO INCREASE QUITE QUICKLY BEHIND THE FRONT WITH
STRONG COLD AIR ADVECTION IN THE LOW LEVELS. DID NOT ALTER FORECAST
LOWS FOR NOW WHICH WILL COINCIDE WITH 15Z TEMPERATURES. LOW LEVEL
COLD AIR ADVECTION WILL LEAD TO FALLING TEMPERATURES THROUGHOUT THE
DAY...AND DENDRITIC LAY RIGHT ABOVE THE SURFACE WILL LEAD TO AN
EFFICIENT ATMOSPHERE TO PRODUCE LIGHT SNOW/FLURRIES THROUGHOUT THE
DAY. IN GENERAL...FORECAST HAS A GOOD HANDLE ON OVERALL TREND...AND
HAVE NOT ALTERED HEADLINES. HAVE UPDATED TEMPERATURES AND POPS TO
ACCOUNT FOR LATEST TRENDS.
&&
.AVIATION.../FOR THE 06Z TAF ISSUANCE/
WIDESPREAD MVFR CEILINGS WITH OCCASIONAL IFR CEILINGS WILL PERSIST
THROUGH 00Z MONDAY AND GRADUALLY BECOME VFR AFTER 00Z. THE ONLY
EXCEPTION IS VICINITY OF SUX WHERE VFR CONDITIONS WILL PERSIST
THROUGH 12Z SUNDAY AND THEN BECOME MVFR CEILINGS AFTER 12Z. AREAS OF
SNOW WILL PERSIST EAST OF I29 THROUGH 12Z WITH SCATTERED SNOW
SHOWERS ACROSS THE REGION ON SUNDAY. NORTHWEST WINDS WILL INCREASE
TO 25 TO 35 KNOTS AFTER 10Z WEST OF THE JAMES RIVER AND THEN SPREAD
EAST ACROSS THE REST OF THE REGION ON SUNDAY. VISIBILITIES BELOW 3
MILES AT TIMES IN BLOWING SNOW NORTH OF INTERSTATE 90 ON SUNDAY.
&&
.PREV DISCUSSION.../ISSUED AT 337 PM CST/
COMPLICATED FORECAST EVOLVING THIS EVENING INTO THE DAY TOMORROW.
SNOW AND WIND WILL BE THE MAIN FORECAST ISSUES...WITH MUCH COLDER
AIR MOVING IN LATER TONIGHT. CURRENTLY SEEING A BAND OF SNOW ALONG A
NORTHEASTWARD ADVANCING WARM FRONT AND DECENT FRONTOGENESIS FOCUSED
NEAR 750 MB. DRY AIR IN THE LOW LEVELS SOUTH OF INTERSTATE 90 IS
LIMITING PRECIP AMOUNTS THERE AS EXPECTED. BUT TO THE NORTH...SEEING
SOME DECENT SNOW RATES. THIS BAND WILL CONTINUE TO MOVE NORTHEAST
INTO THIS EVENING. 12Z MODELS HAVE TRENDED FURTHER SOUTH WITH THE
LOW PRESSURE TRACK THIS EVENING AND HENCE ALSO WITH THEIR QPF
OUTPUT. Q VECTOR CONVERGENCE AND PV ADVECTION ARE BOTH MAXIMIZED
ACROSS THE CENTER OF OUR CWA TONIGHT. ALSO IMPRESSIVE ISENTROPIC
LIFT IS LIKELY AHEAD OF THE WAVE WITH A TONGUE OF HIGHER THETAE AIR
ADVECTED INTO OUR AREA. THIS ALL SUGGESTS THAT THE FURTHER SOUTH QPF
MAXIMUM IN THE MODELS MAY INDEED BE CORRECT. SO WITH THIS
SAID...EXPECTING FIRST BAND TO MOVE NORTHEAST AND EVENTUALLY BEGIN
TO WEAKEN...AS THE PV ANOMALY PUSHES EAST ALLOWING SNOW TO REDEVELOP
OVER SOUTH CENTRAL SD. THIS REDEVELOPING SNOW WILL MOVE NORTHEAST
IMPACTING LOCATIONS MAINLY NORTH OF INTERSTATE 90 THROUGH MIDNIGHT.
AS THE SURFACE LOW MOVES EAST...WILL SEE THE DEVELOPMENT OF A WEAK
TROWAL ON THE BACK SIDE OF THE LOW...WITH WRAP AROUND SNOW THUS
LIKELY ACROSS OUR NORTH AFTER MIDNIGHT. WHEN ALL IS SET AND DONE
EXPECTING 4 TO 6 INCHES BY LAT SUNDAY MORNING ALONG THE HIGHWAY 14
CORRIDOR...TRENDING TO 1 TO 3 INCHES ALONG INTERSTATE 90 AND AN INCH
OR SO TO THE SOUTH. 12Z MODELS ARE A LITTLE HIGHER WITH QPF THAN
CURRENTLY FORECAST...BUT MORE OFTEN THAN NOT MODELS OVERDO THEIR QPF
FORECAST...AND ALSO STILL FEEL HIGHEST QPF AND THUS SNOW WILL REMAIN
JUST NORTH OF OUR CWA. BUT TRENDS WILL HAVE TO BE MONITORED AS THIS
IS A COMPLICATED FORECAST AND UNCERTAINTY ON EXACT SNOW AMOUNTS
STILL EXIST.
WINDS EXPECTED TO REALLY INCREASE BEHIND THE COLD FRONT LATER
TONIGHT INTO SUNDAY. EXPECTING WINDS GUSTING UP TO 45 MPH. THIS
COMBINED WITH THE WRAPAROUND SNOW WILL CREATE BLIZZARD CONDITIONS
ALONG THE HIGHWAY 14 CORRIDOR AND THUS HAVE GONE WITH A BLIZZARD
WARNING. FURTHER SOUTH TO INTERSTATE 90...BLOWING SNOW WILL STILL BE
AN ISSUE...BUT VISIBILITIES ARE NOT EXPECTED TO BE AS LOW. DID ISSUE
A WINTER WEATHER ADVISORY FOR THIS AREA THOUGH GIVEN THE COMBINATION
OF A FEW INCHES OF SNOW AND THE BLOWING SNOW SUNDAY. SOUTH OF
INTERSTATE 90...WITH LESS SNOW EXPECTED...BLOWING SNOW SHOULD BE
LESS OF AN ISSUE. THUS JUST WENT WITH A WIND ADVISORY DOWN THERE.
TEMPERATURES WILL DROP THROUGH THE DAY SUNDAY...DROPPING INTO THE
TEENS AND SINGLE DIGITS BY LATE AFTERNOON...GIVING WIND CHILLS
AROUND MINUS 10 OR 15. /CHENARD
SUNDAY NIGHT INTO MONDAY MORNING LOOKS LIKE THE COLDEST NIGHT OVER
THE NEXT SEVERAL DAYS. A WEAK RIDGE OF HIGH PRESSURE WILL MOVE IN
AND SHOULD BE CENTERED NEAR THE BIG SIOUX RIVER VALLEY AT 12Z
MONDAY. THIS WILL ALLOW AREAS NEAR THE RIVER VALLEY AND POINTS WEST
TO DROP OFF QUITE A BIT...ESPECIALLY WHERE SNOW DEPTHS ARE A COUPLE
OF INCHES OR MORE. WILL AIM FOR AROUND 10 BELOW ZERO NEAR HURON TO
ZERO TO 5 ABOVE ALONG THE MISSOURI RIVER VALLEY INTO NORTHWEST IOWA.
A SLOW RECOVERY ON MONDAY MORNING AS WINDS GRADUALLY BECOME SOUTH OR
SOUTHEAST. WITH THE SLOW WARM UP AND COLD START T THE MORNING HIGH
TEMPERATURES WILL BE FAIRLY COLD...RANGING FROM THE MID TEENS IN
SOUTHWEST MN TO THE LOWER 30S IN SOUTH CENTRAL SD WHERE THE LEAST
AMOUNT OF SNOW COVER EXISTS.
WINDS WILL TRANSITION FROM SOUTHERLY TO WESTERLY MONDAY NIGHT INTO
TUESDAY...SO EXPECTING LESS COLD LOWS AND MILDER HIGHS. LOWS WILL
MAINLY BE 10 TO 20 ABOVE WITH HIGHS FROM 20 TO 25 NORTH TO 30 TO 35
SOUTH.
IN THE LATTER PERIODS(WED/SAT)...A TROUGH WILL DIG ACROSS THE
WESTERN UNITED STATES ON WEDNESDAY WHICH WILL ALLOW A JET STREAK TO
WORK ACROSS THE AREA. THIS WILL AID IN BRINGING MILDER AIR INTO THE
REGION AHEAD OF THE NEXT SHOT OF MARGINALLY COLDER AIR. A DEEPENING
TROUGH OVER THE SOUTHWEST UNITED STATES WILL SPREAD A STRONG JET
STREAK ACROSS THE FAR SOUTHERN UNITED STATES FRIDAY INTO SATURDAY
WHICH WILL KEEP THE NEAR NORMAL TO SLIGHTLY BELOW NORMAL CONDITIONS
IN PLACE. PRECIPITATION IS NOT EXPECTED DURING THIS TIME FRAME
ALTHOUGH THERE MAY PROVE TO BE A FEW CHANCES FOR LIGHT PRECIPITATION
AMOUNTS. THE BEST CHANCE SHOULD COME LATE FRIDAY INTO SATURDAY IF
THE SOUTHERN STREAM WAVE CAN COME OUT FARTHER NORTH...BUT CONFIDENCE
NOT HIGH ENOUGH JUST YET. /08
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...WIND ADVISORY FROM 8 AM TO 6 PM CST SUNDAY FOR IAZ001>003-
012>014-020>022-031-032.
MN...WINTER WEATHER ADVISORY UNTIL 9 AM CST SUNDAY FOR MNZ071-072.
BLIZZARD WARNING FROM 9 AM TO 9 PM CST SUNDAY FOR MNZ071-072.
WINTER WEATHER ADVISORY UNTIL 6 PM CST SUNDAY FOR
MNZ080-081-089- 090-097-098.
NE...WIND ADVISORY FROM 8 AM TO 6 PM CST SUNDAY FOR NEZ013-014.
SD...WIND ADVISORY FROM 8 AM TO 6 PM CST SUNDAY FOR SDZ067-070-071.
WIND ADVISORY FROM 3 AM TO 5 PM CST SUNDAY FOR SDZ050-063>066-
068-069.
WINTER WEATHER ADVISORY UNTIL 9 AM CST SUNDAY FOR SDZ040.
BLIZZARD WARNING FROM 9 AM TO 9 PM CST SUNDAY FOR SDZ040.
WINTER WEATHER ADVISORY UNTIL 6 PM CST SUNDAY FOR SDZ052>055-
057>061.
WINTER WEATHER ADVISORY UNTIL 6 PM CST SUNDAY FOR SDZ056-062.
WINTER WEATHER ADVISORY UNTIL 5 AM CST SUNDAY FOR SDZ038-039.
BLIZZARD WARNING FROM 5 AM TO 6 PM CST SUNDAY FOR SDZ038-039.
&&Hazardous weather outlook, Dec 8, 6:31 PM CST, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 631 PM CST SAT DEC 08 2012 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-091200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 631 PM CST SAT DEC 08 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER... SNOW WILL CONTINUE TO SPREAD NORTHEAST OVERNIGHT INTO SUNDAY...WITH THE HEAVIEST SNOW NORTH OF INTERSTATE 90. GENERALLY 1 TO 2 INCHES WILL FALL ALONG INTERSTATE 90...WITH 3 TO 7 INCHES FURTHER NORTH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH THROUGHOUT THE AREA ON SUNDAY. WIDESPREAD BLOWING SNOW WILL OCCUR NORTH OF INTERSTATE 90...WITH BLIZZARD CONDITIONS ALONG A HURON SOUTH DAKOTA TO MARSHALL MINNESOTA LINE. SHARPLY COLDER AIR WILL ALSO FILTER INTO THE REGION SUNDAY...WITH WIND CHILLS FALLING INTO THE SINGLE DIGITS AND TEENS BELOW ZERO SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Dec 8, 9:58 PM CST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
958 PM CST SAT DEC 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM SNOW SIOUX FALLS 43.54N 96.73W
12/08/2012 M1.1 INCH MINNEHAHA SD OFFICIAL NWS OBS
&&
CJANSENLocal storm report, Dec 8, 10:12 PM CST, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1012 PM CST SAT DEC 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM SNOW 1 N BRANDON 43.61N 96.58W
12/08/2012 M1.2 INCH MINNEHAHA SD TRAINED SPOTTER
&&
BTLocal storm report, Dec 8, 10:24 PM CST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1024 PM CST SAT DEC 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM SNOW MITCHELL 43.73N 98.03W
12/08/2012 M1.1 INCH DAVISON SD CO-OP OBSERVER
&&
BTNearby
Wind Advisories in South Dakota, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.